Zoloft, anyone?

Discussion in 'Therapy and Medication' started by Jungr, Mar 15, 2007.

  1. Jungr

    Jungr Active Member

    Since I started treatment I have encountered insomnia, lack of appetite and tremor. It is as if the medicine is a light version of crystal meth (without the euphoria but with the same side effects). I feel okay but awkward as well; distant, malplaced; apathetic. Is there a way to counter any of these effects?

    My psychiatrist mentioned a variety of side effects, but none of which I can relate to as of now.

    If anyone would care to share their experiences with Zoloft (or similar SSRI's) I would be grateful. (Real life answers are far more reliable than the mechanical scrutiny inherent in the concept of "doctor's orders" or "advice").

    Anyone?
     
  2. theleastofthese

    theleastofthese SF Friend Staff Alumni

    How long have you been taking Zoloft? I had a few of those side effects at first, along with nausea, but after a few weeks they went away. There is a very good site for explaining the effects and side effects of psychotropic drugs at www.crazymeds.org That site gives more useful and practical info that the standard sites. If you've only been on Zoloft a little while you might want to give it a bit more time to see if the side effects go away. Or maybe they started you out at too high a dose.

    least
     
  3. Jungr

    Jungr Active Member

    Thank you, least. The recommended site was quite useful.

    As for the treatment (50 mg/day) it hasn't even been a week yet, but I felt the downside immediately. I'm not giving up on it, though. I don't really feel well, but not bad either. I am not "low," just indifferent -> :mellow:
     
  4. broken_slate

    broken_slate Member

    i was on zoloft for about a year and a half and personally it didnt do anything for me. i got a light headed side effect when i first started taking it, but i started on two other meds at the same time, so i dont know which it was. if i missed a dose, i got really bad heart burn until i took the next one, which was painful and annoying. and that happened everytime i missed one, but i dont know of other people with that same effect so it might just have been me.
    take care, and good luck with the new meds, xxx
     
  5. ~Nobody~

    ~Nobody~ Well-Known Member